I am not prescribed Adderall, but I take it when I study if I feel like I need it. This time I took more than I usually do and experienced feelings of depression and worthlessness. I have heard that this happens, but it scared me so I just wanted to make sure.
I had suffered terrible depression since I was a child, the anxiety added on to that and the horrible intrusive thoughts that something bad is going to happen to my son who is my whole life took over my life and made my son felt I had to get some kind of help. For 2 and half years the psychiatrist gave me so many different SSRI's and Anti-psychotic and you know it's no "instant cure". Today I have a huge bag filled with so much worthless SSRI's which I will dispose of it properly. I had recently been tested by neurologist for ADHD because my concentration, focusing, remembering and writing was getting worse and worse. I was a D and an F student when I was in grammar school so my boyfriend said I should be tested. Then my psychiatrist prescribed me Adderall though I found out that my insurance didn't cover it so I got the generic "Dextroemphetamine". It was a short acting which I went the highest to 15 mg twice a day and I will say one thing.
If I had been on this 2 and half years ago or even way earlier, I would not been suffering the depression, the anxiety, the lack of energy, and the worst the intrusive thoughts. This was a miracle drug for me and I pray well...
Victoria, can you tell me what mgs are you on and are you on a long acting or fast acting like mine?. I take the Pink one I believe "Phizer" because I once got Dextro from another Manufacture and it was terrible. It didn't work at all and I started to take at least 4 a day then up to 5 and I can still sleep with all that in my system. If you are on the white ones I heard there was a recall, plus if you take a short acting twice a day my doctor said to overlap them before you crash. That is what is happening to you, and when you crash especially with the high amount you took, you feel tired, anxious and the depression returns sometimes with a gusto. Please let me know about your situation and get help from your nearest mental health facility if it gets that bad.
PS. Have your doctor prescribe you some kind of benzo's which might help for the temporary crash?. He usually do not give me Klonopin but I was going thru a hellish break up and he gave me half a mg which also did wonders.
YES. This can be due to many things while taking adderall. Not eating enough, not drinking enough water, paranoia from excessive dopamine levels- which can cause you to worry too much about stuff. Honestly, for me, the best thing that helps with this is take a low dose of a benzo when it is wearing off (after at least 6 hours). Then another low dose if needed after 10-12 hours. If you cannot get prescribed any, there are some herbs such as kava that may help. I know, these are all "downers", but for this kind of depression/anxiety GABA inducers are usually what is needed IMO.
You've heard of serotonin before because of antidepressants, but there are actually three neurochemicals in the brain that control how our neural synapses fire/connect/blahblahsciencestuff. The other two are norepinephrine and dopamine. An SSRI works on serotonin, an SNRI works mainly on norepinephrine, and an SNDRI works on mainly on norepinephrine and dopamine.
From an antidepressant standpoint, adding or taking these neurochemicals away will have an affect on your sense of well-being and motivation.
Adderall specifically works on dopamine so, even though it is not in the class of antidepressants, it plays with the same neurochemicals.
Dopamine, specifically, gives many people a sense of euphoria. It is the "feel good" one. Too much dopamine can be detrimental to a body suffering from certain conditions, though. It hits the reward centers of the brain, and if a person should have a mood disorder like bipolar, for example, studies have shown that additional dopamine leads to impaired decision making (leaning more towards the manic side of behavior).
So with ALLLL that being said, it's hopefully clear why Adderall can affect your mood. I hope you feel better soon!!! Meggie
- Adderall Information for Consumers
- Adderall Information for Healthcare Professionals (includes dosage details)
- Side Effects of Adderall (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Feb 2011 • 1 answer
Posted 15 Jul 2012 • 3 answers
Posted 14 Mar 2013 • 1 answer
Posted 14 Aug 2013 • 1 answer
I was prescribed adderall 30 milligrams on my first visit to my psychiatrist. he said it would start
Posted 24 Sep 2014 • 3 answers